×

zbMATH — the first resource for mathematics

Class invariants for quartic CM fields. (English) Zbl 1172.11018
The article is concerned with explicit bounds on the primes appearing in the denominators of class invariants of primitive quartic CM fields. The construction of such bounds have significance in relation with different arithmetic-geometric problems: computation of Hilbert class polynomials, determination of abelian surfaces with complex multiplication... Examples of such computations have been already performed, but the results were not completely checked, due to the lack of such bounds. It remains yet to bound the exponents of the primes in the denominator; partial advance in this direction is announced in the paper.
Given a quartic primitive CM field \(K\) and a prime number \(p\), the authors relate an embedding problem (the existence of a certain embedding of \(K\) into the endomorphism ring of a product of two supersingular elliptic curves over \(\mathbb F_p\)), with the reduction at \(p\) of stable genus 2 curves with CM by the ring of integers of \(K\). A bound on the primes for which the embedding problem is solvable in terms of \(K\) provides the bound on the primes appearing in the denominators of the Igusa invariants for genus 2 curves with CM by \(K\). The methods to prove these results are of geometric nature.
Besides the natural application of the results to the construction of CM genus 2 curves, the authors also consider the computation of the class invariants \(u(\Phi,\mathfrak{a},\mathfrak{b})\) associated to ideals \(\mathfrak{a},\mathfrak{b}\) and CM-types \(\Phi\) of \(K\), giving rise to certain units of \(K\). The paper includes some numerical examples.

MSC:
11G15 Complex multiplication and moduli of abelian varieties
11G16 Elliptic and modular units
11G18 Arithmetic aspects of modular and Shimura varieties
11R27 Units and factorization
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML arXiv
References:
[1] Bruinier, Jan Hendrik; Yang, Tonghai, CM-values of Hilbert modular functions, Invent. Math., 163, 2, 229-288, (2006) · Zbl 1093.11041
[2] Deligne, Pierre; Pappas, Georgios, Singularités des espaces de modules de Hilbert, en LES caractéristiques divisant le discriminant, Compositio Math., 90, 1, 59-79, (1994) · Zbl 0826.14027
[3] Dokchitser, T., Deformations of \(p\)-divisible groups and \(p\)-descent on elliptic curves, (2000)
[4] Dorman, David R., Singular moduli, modular polynomials, and the index of the closure of \(\textbf{Z}[j(τ )]\) in \(\textbf{Q}(j(τ )),\) Math. Ann., 283, 2, 177-191, (1989) · Zbl 0642.12014
[5] Eisenträger, A. K.; Lauter, K. E., A CRT algorithm for constructing genus 2 curves over finite fields · Zbl 1270.11060
[6] Faltings, Gerd; Chai, Ching-Li, Degeneration of abelian varieties, 22, (1990), Springer-Verlag, Berlin · Zbl 0744.14031
[7] Goren, E. Z.; Lauter, K. E., Evil primes and superspecial moduli, International Mathematics Research Notices, 2006, 1-19, Article ID 53864, (2006) · Zbl 1124.14042
[8] Goren, Eyal Z., On certain reduction problems concerning abelian surfaces, Manuscripta Math., 94, 1, 33-43, (1997) · Zbl 0924.14023
[9] Gross, Benedict H.; Zagier, Don B., On singular moduli, J. Reine Angew. Math., 355, 191-220, (1985) · Zbl 0545.10015
[10] Ibukiyama, Tomoyoshi; Katsura, Toshiyuki; Oort, Frans, Supersingular curves of genus two and class numbers, Compositio Math., 57, 2, 127-152, (1986) · Zbl 0589.14028
[11] Igusa, Jun-ichi, Arithmetic variety of moduli for genus two, Ann. of Math. (2), 72, 612-649, (1960) · Zbl 0122.39002
[12] Igusa, Jun-ichi, On Siegel modular forms of genus two, I, Amer. J. Math., 84, 175-200, (1962) · Zbl 0133.33301
[13] Igusa, Jun-ichi, On Siegel modular forms of genus two, II, Amer. J. Math., 86, 392-412, (1964) · Zbl 0133.33301
[14] Igusa, Jun-ichi, Modular forms and projective invariants, Amer. J. Math., 89, 817-855, (1967) · Zbl 0159.50401
[15] Kottwitz, Robert E., Points on some Shimura varieties over finite fields, J. Amer. Math. Soc., 5, 2, 373-444, (1992) · Zbl 0796.14014
[16] Lang, S., Complex multiplication, 255, (1983), Springer-Verlag, New York · Zbl 0536.14029
[17] Lauter, K. E., Primes in the denominators of Igusa class polynomials, (2003)
[18] Liu, Qing, Courbes stables de genre \(2\) et leur schéma de modules, Math. Ann., 295, 2, 201-222, (1993) · Zbl 0819.14010
[19] Mumford, David, Abelian varieties, (1970), Published for the Tata Institute of Fundamental Research, Bombay · Zbl 0223.14022
[20] Oort, Frans, Finite group schemes, local moduli for abelian varieties, and lifting problems, Compositio Math., 23, 265-296, (1971) · Zbl 0223.14024
[21] Pizer, Arnold, An algorithm for computing modular forms on \(Γ _0(N),\) J. Algebra, 64, 2, 340-390, (1980) · Zbl 0433.10012
[22] Rapoport, M., Compactifications de l’espace de modules de Hilbert-blumenthal, Compositio Math., 36, 3, 255-335, (1978) · Zbl 0386.14006
[23] Rodriguez-Villegas, Fernando, Algorithmic number theory (Leiden, 2000), 1838, Explicit models of genus 2 curves with split CM, 505-513, (2000), Springer, Berlin · Zbl 1032.11026
[24] de Shalit, E.; Goren, E. Z., On special values of theta functions of genus two, Ann. Inst. Fourier (Grenoble), 47, 3, 775-799, (1997) · Zbl 0974.11027
[25] Shimura, Goro; Taniyama, Yutaka, Complex multiplication of abelian varieties and its applications to number theory, 6, (1961), The Mathematical Society of Japan, Tokyo · Zbl 0112.03502
[26] Spallek, A.-M., Kurven vom Geschlecht 2 und ihre Anwendung in Public-Key-Kryptosystemen, (1994) · Zbl 0974.11501
[27] Spearman, B. K.; Williams, K. S., Relative integral bases for quartic fields over quadratic subfields, Acta Math. Hungar., 70, 3, 185-192, (1996) · Zbl 0853.11090
[28] Vallières, D., Class Invariants, (2005)
[29] Vignéras, Marie-France, Arithmétique des algèbres de quaternions, 800, (1980), Springer, Berlin · Zbl 0422.12008
[30] van Wamelen, Paul, Examples of genus two CM curves defined over the rationals, Math. Comp., 68, 225, 307-320, (1999) · Zbl 0906.14025
[31] Weil, André, Zum beweis des torellischen satzes, Nachr. Akad. Wiss. Göttingen. Math.-Phys. Kl. IIa., 1957, 33-53, (1957) · Zbl 0079.37002
[32] Weng, Annegret, Constructing hyperelliptic curves of genus 2 suitable for cryptography, Math. Comp., 72, 241, 435-458 (electronic), (2003) · Zbl 1013.11023
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.